Alert archive / New York / Gale Warnings in 2016

Gale Warning 18, NWS New York, NY

March 27, 2016

NWS New York, NY issued this gale warning at Mar 27, 2016, 3:37 PM EDT. It took effect at Mar 28, 2016, 3:28 PM EDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2016, 3:37 PM EDT (19:37 UTC)
In effect from
Mar 28, 2016, 3:28 PM EDT
Expired
Mar 29, 2016, 3:54 PM EDT
In force
24 hr
Issued by
NWS New York, NY

The text

As transmitted.

878 
WHUS71 KOKX 271937
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
337 PM EDT SUN MAR 27 2016

...GALES DEVELOPING MONDAY NIGHT...

ANZ350-353-355-280400-
/O.UPG.KOKX.GL.A.0014.160328T1800Z-160330T0000Z/
/O.NEW.KOKX.GL.W.0018.160328T2200Z-160329T2200Z/
/O.NEW.KOKX.SC.Y.0041.160328T0800Z-160328T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
337 PM EDT SUN MAR 27 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT MONDAY...
...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT TUESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 4 AM TO 6 PM EDT MONDAY. THE GALE WATCH IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT...BECOMING WEST 20 TO 30 KT WITH GUSTS UP TO 45 KT MONDAY
  EVENING. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-280400-
/O.UPG.KOKX.GL.A.0014.160328T1800Z-160330T0000Z/
/O.NEW.KOKX.GL.W.0018.160328T2200Z-160329T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
337 PM EDT SUN MAR 27 2016

...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT TUESDAY. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 40 KT.
  SEAS 3 TO 6 FEET ON LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
7 follow-up statements
666 
WHUS71 KOKX 280032
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
832 PM EDT SUN MAR 27 2016

...GALES DEVELOPING MONDAY NIGHT...

ANZ350-353-355-281000-
/O.CON.KOKX.SC.Y.0041.160328T0800Z-160328T2200Z/
/O.CON.KOKX.GL.W.0018.160328T2200Z-160329T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
832 PM EDT SUN MAR 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT
MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT
TUESDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-281000-
/O.CON.KOKX.GL.W.0018.160328T2200Z-160329T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
832 PM EDT SUN MAR 27 2016

...GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT
TUESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
650 
WHUS71 KOKX 280719
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
319 AM EDT MON MAR 28 2016

...GALES DEVELOPING LATE TODAY AND CONTINUING THROUGH TUESDAY...

ANZ350-353-355-282115-
/O.EXT.KOKX.SC.Y.0041.160328T0800Z-160328T2100Z/
/O.EXT.KOKX.GL.W.0018.160328T2100Z-160329T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
319 AM EDT MON MAR 28 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM
EDT TUESDAY...

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 
  KT LATE TODAY THROUGH TUESDAY. SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-282115-
/O.EXT.KOKX.GL.W.0018.160328T2100Z-160329T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
319 AM EDT MON MAR 28 2016

...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM
EDT TUESDAY...

* WINDS AND SEAS...WEST TO NORTHWEST WINDS 20 TO 30 KT WITH GUSTS
  UP TO 40 KT LATE TODAY THROUGH TUESDAY. SEAS 4 TO 7 FEET ON
  CENTRAL AND EASTERN LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
215 
WHUS71 KOKX 281928
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EDT MON MAR 28 2016

...GALES DEVELOPING THIS EVENING AND CONTINUING THROUGH
TUESDAY...

ANZ350-353-355-291000-
/O.CAN.KOKX.SC.Y.0041.000000T0000Z-160328T2100Z/
/O.EXT.KOKX.GL.W.0018.160328T1928Z-160329T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
328 PM EDT MON MAR 28 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-291000-
/O.EXT.KOKX.GL.W.0018.160328T1928Z-160329T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
328 PM EDT MON MAR 28 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT TUESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT.
  SEAS 4 TO 7 FEET ON CENTRAL AND EASTERN LONG ISLAND SOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
818 
WHUS71 KOKX 290254
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1054 PM EDT MON MAR 28 2016

...GALES THROUGH TUESDAY...

ANZ330-335-338-340-345-350-353-355-291100-
/O.CON.KOKX.GL.W.0018.000000T0000Z-160329T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1054 PM EDT MON MAR 28 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT.
  SEAS 6 TO 11 FEET ON THE OCEAN WATERS...AND 4 TO 7 FEET ON
  CENTRAL AND EASTERN LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
648 
WHUS71 KOKX 290730
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
330 AM EDT TUE MAR 29 2016

...GALES THROUGH TODAY...

ANZ330-335-338-340-345-350-353-355-291600-
/O.CON.KOKX.GL.W.0018.000000T0000Z-160329T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
330 AM EDT TUE MAR 29 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40
  KT. SEAS 5 TO 10 FEET ON THE OCEAN WATERS...AND 3 TO 6 FEET ON
  CENTRAL AND EASTERN LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
117 
WHUS71 KOKX 291541
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1141 AM EDT TUE MAR 29 2016

...GALES THROUGH TODAY...

ANZ330-335-338-340-345-292345-
/O.CAN.KOKX.GL.W.0018.000000T0000Z-160329T2200Z/
/O.NEW.KOKX.SC.Y.0042.160329T1541Z-160330T0400Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1141 AM EDT TUE MAR 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. A BRIEF
  GUST UP TO 35 KT STILL POSSIBLE EARLY THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-292200-
/O.CON.KOKX.GL.W.0018.000000T0000Z-160329T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1141 AM EDT TUE MAR 29 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35
  KT. SEAS 4 TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
611 
WHUS71 KOKX 291954
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
354 PM EDT TUE MAR 29 2016

...ROUGH CONDITIONS WILL CONTINUE INTO TONIGHT...

ANZ353-355-300600-
/O.CAN.KOKX.GL.W.0018.000000T0000Z-160329T2200Z/
/O.EXB.KOKX.SC.Y.0042.000000T0000Z-160330T0600Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
354 PM EDT TUE MAR 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT. A FEW NEAR SHORE GUSTS UP TO 35 KT ARE STILL POSSIBLE
  BEFORE SUNSET. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-300600-
/O.CAN.KOKX.GL.W.0018.000000T0000Z-160329T2200Z/
/O.EXB.KOKX.SC.Y.0042.000000T0000Z-160330T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
354 PM EDT TUE MAR 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. A FEW NEAR SHORE GUSTS UP TO 35 KT ARE STILL POSSIBLE
  BEFORE SUNSET. SEAS 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-300400-
/O.CON.KOKX.SC.Y.0042.000000T0000Z-160330T0400Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
354 PM EDT TUE MAR 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Mar 27, 1:38 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 27, 1:38 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
138 PM EDT SUN MAR 27 2016

.SYNOPSIS...
A BROAD AREA OF HIGH PRES REMAINS OVER THE REGION TODAY. LOW PRES
IMPACTS THE AREA MON...FOLLOWED BY FAIR WEATHER FOR THE MIDDLE OF
THE WEEK. RAIN IS LIKELY FOR THE END OF THE WEEK AS ANOTHER LOW
PRES SYS IMPACTS THE TRI-STATE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRATUS HAS ALL BUT DISSIPATED WITH THE EXCEPTION BEING ACROSS
ORANGE AND ROCKLAND COUNTIES IN THE LOWER HUDSON VALLEY OF NEW
YORK. THIS SHOULD BE GONE IN THE NEXT HOUR. MID LEVEL CLOUDS TO
THE SOUTH ARE ERODING SOMEWHAT AT THE NORTHERN EDGE WHILE PASSING
OFF TO THE SE. THUS...MOSTLY SUNNY SKIES ARE ON TAP FOR THE ENTIRE
AREA THIS AFTERNOON WITH SOME HIGH CLOUDS FILTERING IN AHEAD OF A
COMPLEX LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH AND WEST.

HIGHS WILL BE NUDGED DOWN A FEW DEGREES INLAND...OTHERWISE HIGHS
WILL RANGE FROM THE UPPER 40S TO LOWER 50S. IMMEDIATE COASTAL
AREAS MAY ONLY GET INTO THE MID 40S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
STRONG THETAE ADVECTION TNGT SHOULD ALLOW FOR LGT RAIN AND DZ TO
DEVELOP. BEST SHRTWV FORCING COMES THRU DURING THE DAY MON WHICH
WILL BE THE BEST CHC FOR STEADY MDT RAIN. LIMITING FACTOR IS
OFFSHORE CONVECTION WHICH WOULD PRODUCE SUBSIDENCE OVER THE CWA
AND OFFSET THE DPVA ASSOCD LIFT. THE NAM IS THE MODEL WHICH MOST
STRONGLY SUGGESTS THIS WILL OCCUR. WILL STILL LEAN ON THE GFS AND
ECMWF WITH THIS FCST...AND SEE HOW THE MESOSCALE MODEL DATA
DEVELOPS AS WE DRAW CLOSER TO THE EVENT. THE DRYSLOT SHOULD RIP
THRU LATE MON...THEN H85 WINDS RAMP UP TO 50-60KT WITH WIND ADVY
POTENTIAL MON EVE. THE ENTIRE SYS DEPARTS MON NGT BUT SOLID NW
FLOW CONTINUES ON TUE. MODELS INDICATE UNIDIRECTIONAL FLOW TO ABV
H5. THIS WILL PROMOTE DEEP MIXING. WINDS MAY OVER PERFORM IN THIS
SCENARIO AND BE CLOSE TO ADVY LVLS AGAIN DESPITE GFS PROGS OF ONLY
45-50KT AT H85. DRY WX BECOMING CLR BY AFTN WITH STRONG SUBSIDENCE
AND A DRY AMS. A ROUGHLY 1030 HI THEN DRIFTS ACROSS ON
WED...PRODUCING A SUNNY DAY WITH LGT WINDS.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
UPR TROF APPROACHES THE MIDWEST ON THU PRODUCING SW FLOW ALOFT
OVER THE NERN CONUS. INCREASING CLOUDS WITH A CHC OF RAIN LATE THU
AND THU NGT. SOME ELEVATED CAPE SO PERHAPS A FEW TSTMS. DID NOT
INCLUDE IN THE FCST THIS FAR OUT WITH MUCAPE TOO MRGNL AT THIS
POINT. THE UPR TROF AXIS GETS CLOSER ON FRI WITH SW FLOW ALOFT
CONTINUING. MAINTAINED CHCS FOR RAIN. DIFFICULT TO PIN DOWN WHERE
THE CONVEYOR OF PCPN WILL BE THIS FAR OUT. COOLER AIR BEGINS TO
FILTER IN ON SAT AS THE FIRST TROF AXIS EXITS. KEPT THE FCST DRY
FOR NOW...ALTHOUGH THERE COULD BE SOME SHWRS WITH CYCLONIC FLOW
ALOFT. THE SUPERBLEND WAS USED FOR TEMPS.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE SLOWLY MOVES OFFSHORE TODAY. LOW PRESSURE APPROACHES
THE REGION TONIGHT.

VFR THIS AFTERNOON INTO EARLY EVENING. MVFR CIGS ARE EXPECTED TO
RETURN AROUND 03Z WITH CONDITIONS LIKELY DETERIORATE FURTHER TO
IFR AFTER MIDNIGHT WITH -RA DEVELOPING FROM SW TO NE. THERE IS
LOW POTENTIAL FOR LIFR CONDS AROUND DAYBREAK.

ESE-SE WINDS INTO THE EVENING AROUND 10 KT. WINDS WILL BACK TO THE
NE OVERNIGHT. SPEEDS DIMINISH BRIEFLY AROUND MIDNIGHT BEFORE
INCREASING TO AROUND 10 KT TOWARDS DAYBREAK...ESPECIALLY ALONG
THE COAST. WINDS DIMINISH TO AROUND 5 KT AROUND 15Z MONDAY.

.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MONDAY AFTERNOON...BECOMING VFR. W WINDS INCREASE LATE WITH GUSTS
25 TO 30 KT.
.MONDAY NIGHT...VFR...W-NW WINDS 20-25 KT WITH 35 TO 40 KT GUSTS.
.TUESDAY...VFR. NW WINDS 15-25 KT WITH 30 TO 35 KT GUSTS. WINDS
DIMINISH AT NIGHT.
.WEDNESDAY...VFR.
.THURSDAY-FRIDAY...MVFR OR LOWER POSSIBLE IN -SHRA. S WIND GUSTS
20-30 KT POSSIBLE ON THURSDAY.

&&

.MARINE...
SUB-SCA CONDITIONS ON THE WATERS THROUGH THE FIRST PART OF TONIGHT.
POTENTIAL FOR MARGINAL SCA EASTERLY WINDS AND SEAS ON THE OCEAN
WATERS MON MORNING AHEAD OF DEVELOPING COASTAL LOW ALONG THE MID
ATLANTIC. WINDS SHOULD SUBSIDE LATER INTO MORNING INTO EARLY
AFTERNOON WITH WEAKENING GRADIENT...BUT THEN POTENTIAL FOR GALES TO
RAPIDLY DEVELOP LATE MON AFT INTO MON EVENING IN WAKE OF DEPARTING
BUT RAPIDLY INTENSIFYING LOW. GALES LIKELY MONDAY NIGHT THROUGH
TUESDAY FOR ALL WATERS.

WINDS GRADUALLY SUBSIDE LATE TUE INTO TUE EVENING...WITH WINDS
FALLING TO SCA AND THEN BELOW SCA TUE NIGHT. OCEAN SEAS SHOULD FALL
FAIRLY QUICKLY SINCE SEAS STATE APPEARS WIND WAVE DOMINANT.

BRIEF TRANQUIL CONDS ON WED WITH HIGH PRES OHD MOVING OFFSHORE.
WINDS STRENGTHEN AGAIN WITH SCA POSSIBLE LATE WED NIGHT BETWEEN THIS
STRONG HIGH AND APPROACHING LOW PRES.

&&

.HYDROLOGY...
AROUND A HALF INCH OF RAIN IS POSSIBLE TNGT AND MON. ADDITIONAL
RAINFALL IS POSSIBLE FOR THE END OF NEXT WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR
     ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...JMC
NEAR TERM...JMC/DW
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...DS
MARINE...NV
HYDROLOGY...JMC
Hazardous weather outlook, Mar 27, 3:44 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
344 AM EDT SUN MAR 27 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-280800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
344 AM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-280800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
344 AM EDT SUN MAR 27 2016

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:44 AM EDTGale WatchOKX12 hr
Mar 27, 3:37 PM EDTSmall Craft AdvisoryOKX24 hr

Nearby

Gale Warnings in New York, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.